MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zct300 26.0 diopter lens was implanted in the patient's left eye (os) on (b)(6) 2018 at an axis of 002 degrees.Post-operatively on (b)(6) 2018, at the patient's follow up visit, the patient had blurred vision secondary to a shift in the cornea which created a shift in the axis of cylinder causing the lens axis to change to 010 degrees.Therefore, a lens repositioning procedure was performed on (b)(6) 2018.Reportedly, there was no patient complications and/or related injury.Outcomes did not significantly interfere with activities of daily life.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as to date it remains implanted; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received which reported the subject came in for a 6-month study visit on (b)(6) 2018 and the intraocular lens (iol) axis was measured as follows: os: 165 degrees (9 degrees from iol repositioned location of 156 degrees).Iol reposition occurred on (b)(6) 2018.Currently there is no planned intervention for the new rotation.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7594300
Report Number3011852734-2018-00100
Device Sequence Number217663
Product Code HQL
UDI-Device Identifier05050474553446
UDI-Public(01)05050474553446(17)210806
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/06/2021
Device Model NumberZCT300
Device Catalogue NumberZCT300U260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer06/27/2018
02/12/2019
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/10/2018
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Date Report Sent to FDA01/01/2005